Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Breast Cancer Awareness Group Breast Cancer Awareness Group

Swollen legs/Feet

Posted by on May. 15, 2012 at 6:28 PM
  • 12 Replies

Am having severely swollen legs and feet. It has reached the point where my legs will not hold my weight for more than a few minutes. Have been taking lasix but it isn't helping with the swelling. Oncologist did X rays last week when I went to see him and decided to hold off chemo for awhile. Today they did ultrasounds, or tried to, on my legs and I have a NRI scheduled later this week as well.

Anyone ever have this problem? Any ideas on reducing the swelling?

sad

Linda

by on May. 15, 2012 at 6:28 PM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-10):
LLICE
by on May. 16, 2012 at 7:34 AM
My mother-in-law had this problem with chemo & Lasix wasn't helping much with the swelling. Cutting back salt, wearing compression hose & laying with her feet above her heart for 15 min twice a day made a pretty amazing difference. Good luck!
LindaBRooks
by Member on May. 16, 2012 at 2:19 PM

Thank you for replying....I've cut out salt and cutting back on caffeine, too. I will sure try the compression hose and elevating my legs. Am at my wits end here!  Has reached the point where I have to use a walker and i hate being so limited with everything else. Thanks!

Linda

shadenn766
by on May. 18, 2012 at 5:54 PM

 many years ago when i took chemo, i too had some swelling (face and hands only)...it wasnt much of a problem and cleared up pretty quick...

hope things improve for you soon...feel better

LindaBRooks
by Member on May. 19, 2012 at 3:54 PM

Thanks...waiting on test results. Still hard to stand and walk. Sure appreciate your thpoughts!

Linda

aliciajacinta
by Member on May. 28, 2012 at 12:53 PM

When sitting down,place your feet up, at the foot of your bed feet have someone in your family place some bricks,what you are doing is elevating the bed feet ,you will be at a angle,your feet a little higher than your head,this should help with your swelling.Have your doctor check and see if you are not haaving any renal problems or congested heart failure for this too can cause swelling or any medication also.

shadenn766
by on May. 29, 2012 at 6:12 AM

 hi...just wanted to know if you've learned anything from the test results...hope everything is fine ...please keep us posted if you dont mind, im interested in knowing how you're coming along

take care and feel better

Quoting LindaBRooks:

Thanks...waiting on test results. Still hard to stand and walk. Sure appreciate your thpoughts!

 

njciticoutur113
by New Member on May. 29, 2012 at 8:28 AM

  

Can Disease and Cancer Live in an Alkaline State

The main reason to stay on high alkaline food diets is to be free of disease and cancer. Cancer will be destroyed in a matter of hours when the body achieves an 8.0 PH reading. Most all cancer diets are free of meat and are mainly vegetarian diets. As meat is acidic and damaging to the body, meats and acid forming foods should be minimized. By eating fruits and vegetables, the body maintains a healthy PH and therefore in most cases avoids disease and cancers.

 

LindaBRooks
by Member on Jun. 6, 2012 at 3:44 PM

Well, I still have swelling in  my legs/feet. Test results showed no new developments. There are no blood clots or anything, thank goodness. Today the doctor said to give it 2 more weeks, then he would switch me over to another chemo. Said i needed another couple weeks' rest plus this will give the insurance time to approve (or not) a new chemo. Am using a walker to get around as my legs will not support me for long at a time...guess I will rest and pray for the next 2 weeks!! Thanks,shadeann766 for checking  in on me!!  ♥

LindaBRooks
by Member on Jul. 12, 2012 at 1:58 PM

UPDATE:: Started different chemo (ixampra) June 13th. still had swelling in legs and feet. still using walker. late the next evening (June 14th) began to be sick and was sick for next 4 weeks. Between that and back pain was in bed pretty much all four weeks. Sometime during thei period the swelling DID go down! yay! nausea eased the last week but up until Tuesday of this week was still nauseous. most I feel was because i hadn't been eating and not the chemo. Went for 2nd chemo yesterday (July 11th) Not sick yesterday but they had given me anti-nausea meds with chemo and other infusions, Infusion ran 4 hours yesterday. Did not see doctor as he is on vacation but was told to call nurses for anything I might need. There were a few nights I would have gone to ER this past month, but am having transportation problems. about all they could have done was give me IV fluids and more pain meds...so I got through OK.  wouldn't have agreed withmyself those nights but do now! ha! Anyhow, have begun the "testing period" now to see how I do with this round. We all know how each infusion can treat you differetly,,, Praying you and your loved ones are all doing well.....

LindaBRooks
by Member on Oct. 22, 2012 at 12:48 PM

I haven't posted in ages, I know. Had a few rough months...spent one entire month in the hospital. Ugh!  I was sick and thought I could "fix it" because it was same symptoms I'd last time i was hospitalized. Turned out I couldn't fix it. I wasn't really aware of too much the first 2 weeks. They ran just about every test you could think of. Turns out my port was infected. My body had lost just about every vitamin and mineral. I needed so many IVs they put in a Pic-Line. I had to have PT to get legs strong enough to walk again. Still using a walker at times. Wouldn't let me come home till I ate and gained weight.After I was released I still had to come in for a week for infusions of meds. Since then, I've had an EGD and a vertebroplasty and some lab work last Friday. Still waiting on some results. I've been switched to a different (oral) chemo-Xeloda. And my Xgeva once a month. So I've been kinda busy the past few months....I did find out the burning/stinging in my feet/hands is neuropathy (spelling?) and is caused by some chemos. It's usually associated with diabetes. But I have medication for it now and it isn't quite so bad. I am walking more now without the walker, and am gaining weight. Who ever thought someone who fought their weight would be happy to gain it now? lol

But that is my update and I hope all of you are doing well.


Linda

Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN